Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 422, NWS Tulsa, OK

August 20, 2006Franklin County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 20, 2006, 3:25 PM CDT for Franklin County, Arkansas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 20, 2006, 3:25 PM CDT (20:25 UTC)
Expired
Aug 20, 2006, 4:30 PM CDT
In force
65 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Franklin County, AR

The radar

The Western Arkansas radar (KSRX), 49 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 691 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
691 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
936 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 10:35 AM CDT, 4 hours 50 minutes earlier.

Area forecast discussion, Aug 20, 10:35 AM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1035 AM CDT SUN AUG 20 2006

.DISCUSSION...
APPROXIMATE LOCATION OF COLD FRONT IS A LINE FROM FAYETTEVILLE TO
SALLISAW TO MCALESTER.  LOCATIONS SOUTH WILL SEE ONLY MINOR RELIEF
FROM THE HEAT...WHILE NORTHERN SITES WILL BE NOTICEABLY COOLER
ESPECIALLY NORTHEAST OKLAHOMA WHERE MORE WIDESPREAD CLOUD COVER
PREVAILS.  UPDATE WILL TAKE A SHOT AT REFINING TEMPS WITH MOST SITES
RAISED A FEW DEGREES...WITH THE LARGEST UPWARD ADJUSTMENTS FOR FAR
SOUTHEAST OKLAHOMA.

LINGERING LIGHT RAIN WILL REMAIN POSSIBLE ACROSS THE FAR NORTH THIS
AFTERNOON BENEATH MID LEVEL MOISTURE PLUME...WITH THE CHANCES OF
THUNDERSTORMS SHIFTING SOUTHWARD TO NEAR SURFACE BOUNDARY.  CAP
STRENGTH IS NOTICEABLY HIGHER TODAY THAN THIS TIME
YESTERDAY...THOUGH AVAILABLE INSTABILITY HAS ALSO INCREASED AS
DEWPOINTS HAVE BEEN SLOW TO MIX OUT.  WILL CARRY SLIGHT CHANCE OF
STORMS AREAWIDE...WITH SLIGHTLY HIGHER CHANCES ALONG EXPECTED
FRONTAL POSITION.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 07
LONG TERM FORECASTER ID= 5
Hazardous weather outlook, Aug 20, 12:55 PM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1255 PM CDT SUN AUG 20 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT SUN AUG 20 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND ALL OF NORTHWEST ARKANSAS.
	ONSET...AFTER 2 PM.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...WEST CENTRAL ARKANSAS AND SOUTHEAST OKLAHOMA.
	ONSET...THIS AFTERNOON.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...THIS AFTERNOON...ENDING BY EARLY EVENING.

DISCUSSION...
SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING ACROSS
SOUTHEAST OKLAHOMA AND PORTIONS OF NORTHWEST ARKANSAS.  THUNDERSTORM
COVERAGE WILL BE HIGHEST ALONG AND SOUTH OF INTERSTATE 40.  INSTABILITY
HAS INCREASED COMPARED TO RECENT DAYS...AND THIS WILL SUPPORT AN
INCREASED CHANCE OF SEVERE WEATHER.  THE PRIMARY IMPACT WILL BE DAMAGING
DOWNBURST WINDS OF 60 TO 70 MPH.

HOT TEMPERATURES CONTINUE TODAY ACROSS SOUTHEAST OKLAHOMA AND WEST
CENTRAL ARKANSAS.  THESE CONDITIONS RAISE BOTH EXCESSIVE HEAT AND
FIRE WEATHER CONCERNS FOR THE AFTERNOON HOURS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED SHOULD ANY ORGANIZED AREA
OF THUNDERSTORM ACTIVITY DEVELOP.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...DANGEROUS HEAT POTENTIAL.
THURSDAY...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL.
FRIDAY...DANGEROUS HEAT POTENTIAL.
SATURDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE EARLY PART OF THE
UPCOMING WEEK...WITH HOT TEMPERATURES RETURNING BY THE MID TO LATTER
HALF OF THE WEEK.  THE EXPECTED TEMPERATURES ALONG WITH ANY GUSTY
WINDS WILL RAISE FIRE WEATHER CONCERNS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Aug 20, 2:38 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
238 PM CDT SUN AUG 20 2006

ARZ020-202015-
FRANKLIN AR-
238 PM CDT SUN AUG 20 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTY:

IN WEST CENTRAL ARKANSAS
    NORTHERN FRANKLIN

AT 238 PM CDT...DOPPLER RADAR INDICATED A NEARLY STATIONARY STRONG
THUNDERSTORM OVER TURNERS BEND. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM
INCLUDE...PARADISE...TAFT...LONELM...CRAVENS...WATALULA...JETHRO...MO
UNTAIN TOP...BARNES...TURNERS BEND...CASS AND REDDING.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
Special weather statement, Aug 20, 2:40 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
240 PM CDT SUN AUG 20 2006

OKZ075-202015-
LATIMER OK-
240 PM CDT SUN AUG 20 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     LATIMER

AT 240 PM CDT...DOPPLER RADAR INDICATED A NEARLY STATIONARY STRONG
THUNDERSTORM 3 MILES EAST OF PANOLA. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BENGAL...DAMON...PANOLA...RED OAK
AND VETERANS COLONY.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
Special weather statement, Aug 20, 2:47 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
247 PM CDT SUN AUG 20 2006

OKZ076-202015-
LE FLORE OK-
247 PM CDT SUN AUG 20 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
    SOUTHERN LE FLORE

AT 247 PM CDT...DOPPLER RADAR INDICATED A NEARLY STATIONARY STRONG
THUNDERSTORM 5 MILES NORTHEAST OF HEAVENER. ADDITIONAL STRONG
THUNDERSTORMS WERE DETECTED ACROSS SOUTHERN LE FLORE COUNTY. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...POTEAU...OCTAVIA...BIG
CEDAR...MUSE...WHITESBORO...HODGEN...SUMMERFIELD...HEAVENER...FANSHAW
E...HOWE...WISTER AND HONOBIA.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
Special weather statement, Aug 20, 2:51 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
251 PM CDT SUN AUG 20 2006

OKZ073-202015-
PITTSBURG OK-
251 PM CDT SUN AUG 20 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     SOUTHERN PITTSBURG

AT 251 PM CDT...DOPPLER RADAR INDICATED A NEARLY STATIONARY STRONG
THUNDERSTORM 10 MILES SOUTH OF HARTSHORNE. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM
INCLUDE...BLANCO...HARTSHORNE...HAILEYVILLE...DOW AND BACHE.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
Special weather statement, Aug 20, 3:16 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
316 PM CDT SUN AUG 20 2006

OKZ076-202045-
LE FLORE OK-
316 PM CDT SUN AUG 20 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
    CENTRAL LE FLORE

AT 316 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTHEAST OF HOWE...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...POTEAU...HODGEN...
SUMMERFIELD...HEAVENER...FANSHAWE...HOWE...WISTER...SHADY POINT AND
CAMERON.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. DUE TO
THE SLOW MOVEMENT...HEAVY RAIN WILL ALSO ACCOMPANY THIS STORM.
Special weather statement, Aug 20, 3:18 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
318 PM CDT SUN AUG 20 2006

ARZ020-202045-
FRANKLIN AR-
318 PM CDT SUN AUG 20 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTY:

IN WEST CENTRAL ARKANSAS
     FRANKLIN

AT 318 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CRAVENS...STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...PARADISE...TONEY...LONELM...CRAVENS...WATALULA...
JETHRO...FERN AND BARNES.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 7:06 PM CDTSevere Thunderstorm WarningTSACherokee54 min
Aug 19, 9:16 PM CDTSevere Thunderstorm WarningTSATulsa59 min
Aug 20, 2:46 PM CDTSevere Thunderstorm WarningTSALatimer59 min
Aug 20, 3:35 PM CDTSevere Thunderstorm WarningTSALeFlore55 min
Aug 20, 3:50 PM CDTSevere Thunderstorm WarningTSALatimer55 min
Aug 20, 4:26 PM CDTSevere Thunderstorm WarningTSAHaskell, Pittsburg64 min
Aug 20, 5:29 PM CDTSevere Thunderstorm WarningTSAPittsburg61 min
Aug 20, 3:31 PM CDTSevere Thunderstorm WarningTSACrawford59 min
Aug 20, 4:24 PM CDTSevere Thunderstorm WarningTSACrawford66 min
Aug 20, 4:35 PM CDTSevere Thunderstorm WarningTSAFranklin55 min
Aug 20, 5:17 PM CDTSevere Thunderstorm WarningTSAMadison58 min
Aug 20, 5:43 PM CDTSevere Thunderstorm WarningTSAWashington21 min
Aug 20, 6:36 PM CDTSevere Thunderstorm WarningTSAMadison35 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.